Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Think I already did this..... stopping meds immediatly-problems?

AnonymousUserAAnonymousUser Posts: 49,899
edited 06/11/2012 - 8:23 AM in Pain Medications
This sight has changes so much....I think I had already posted this and cannot find. My ? is suddenly to stop in particular Diazampam. Dr. says OK...but what are your thoughts? Been on for over 2 years + along with others that Dr. says to stop.
Thanks so much.........KG
advertisement

Comments

  • I would speak to your doc because this has withdrawl. Length of use and dose play a big factor, but if it's been two years of constant use, then your body is used to having it and will have a problem if it is withdrawn suddenly.

    "C"
  • I would strongly recommend that you go off of the valium gradually rather than cold turkey. Going cold turkey won't give you the same withdrawel symptons as morphine would but it would still be very uncomfortable. You could have anxiety attacks, nausea, general discomfort, etc.. I wouldn't want to do it that way! Did your doctor suggest that you do it this way, stop all at once? Sometimes they don't always give the best advice, maybe you should also call you pharmacist. He would have more knowledge on this than anyone! If you have already stopped it's OK, you can still take some if you are feeling bad and get back to a routine, a new routine. One that would taper you down in the correct manner.

    Many years ago, about 24, I think, my father passed away and I was put on valium. I eventually wanted to go off of them and just quit one day. I still remember feeling pretty yucky from doing it that way. Pretty much what I described above. Your doc can even switch you to another med to help while you are adjusting. Something like Klonipin might be a good idea. That's what I have been on for years, I use it for anxiety attacks. I also take Oxycontin and I'm allowed to have both med's. I want to make sure that we're talking about the same med. when you say "diazampam" do you mean "valium"? I would hate to give you incorrect advice!

    Talk to your pharmacist and get his advice, and then if he feels the same way as we do and you ARE having some discomfort, then you need to talk with your doctor. At least you will be well informed from the pharmacist when you do.
    Good luck,
    Jewels
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,728
    Hi Kg,
    I've weened off them more than once. I was on 5mg. 2 a day. I cut to 5mg. once a day for a week, then break it in half,2.5 mg. per day, then 2.5 every other day. Then none. There was no withdrawal.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • KG what dosage are you on?
  • Watch for a grand mals seizure. Valium is a very tricky drug to get off of. My recommendation would be to use a longer acting benzo such as klonipin to taper off. two years is a long time to take Valium and drop it.
  • to WEAN off diazapam/Valium w/ your MDs involvement. Suddenly stopping this med can be physically dangerous. Pls discuss it w/ your doc. Good luck!
  • :) talk to your doc!! :-C Jenny :)
  • Hope your doing well keep us updated.
advertisement
Sign In or Register to comment.